Alert archive / Georgia / Flood Watches in 2018
Flood Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Nov 12, 2018, 2:27 PM EST for 44 counties in Georgia. It took effect at Nov 12, 2018, 3:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 2:27 PM EST (19:27 UTC)
- In effect from
- Nov 12, 2018, 3:00 PM EST
- Expired
- Nov 13, 2018, 2:42 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 44 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WGUS62 KFFC 121927 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 227 PM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-130900- /O.NEW.KFFC.FA.A.0003.181112T2000Z-181114T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette- Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 227 PM EST Mon Nov 12 2018 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Peachtree City has issued a * Flood Watch for portions of north central Georgia...northeast Georgia...northwest Georgia and west central Georgia... including the following areas...in north central Georgia... Barrow...Cherokee...Clayton...Cobb...Dawson...DeKalb... Douglas...Fannin...Fayette...Forsyth...Gilmer...Gwinnett... Hall...Henry...Lumpkin...Newton...North Fulton...Pickens... Rockdale...South Fulton...Union and Walton. In northeast Georgia...Banks...Jackson...Towns and White. In northwest Georgia...Bartow...Carroll...Catoosa...Chattooga...Dade... Floyd...Gordon...Haralson...Murray...Paulding...Polk...Walker and Whitfield. In west central Georgia...Coweta...Heard... Meriwether...Pike...Spalding and Troup. * Through Wednesday morning * Several weak surface lows moving across the area through Wednesday morning will bring periods of heavy rain throughout the period. Within the watch area rainfall amounts of 2 3 inches will be likely with locally highers amounts possible. * Several creeks and rivers could rise out of their banks, closing roads and impacting homes, businesses and farms. High water may not recede until well after the rain has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
1 follow-up statement
017 WGUS62 KFFC 130742 FFAFFC Flood Watch National Weather Service Peachtree City GA 242 AM EST Tue Nov 13 2018 GAZ001>009-011>016-019>025-030>035-041>048-052>057-066>068-130845- /O.CAN.KFFC.FA.A.0003.000000T0000Z-181114T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette- Clayton-Spalding-Henry-Troup-Meriwether-Pike- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 242 AM EST Tue Nov 13 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of north central Georgia...northeast Georgia...northwest Georgia and west central Georgia has been cancelled. Although several creeks and rivers levels are above flood stage this morning, most are decreasing. Only light rain is expected today and tonight with total additional rainfall amounts of one- quarter to one-half inch. Another round of heavy rain is likely Wednesday and Wednesday night. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 12, 12:55 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 12, 12:55 PM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1255 PM EST Mon Nov 12 2018 .PREV DISCUSSION... /Issued 1118 AM EST Mon Nov 12 2018/ UPDATE... Only minor tweaks made based upon latest temperature and radar trends. Rain will continue through this evening with lowering ceilings this afternoon. updated forecasts issued shortly. PREV DISCUSSION... /Issued 354 AM EST Mon Nov 12 2018/ SHORT TERM /Today through Tuesday/... Short term period will be wet throughout as a weak surface low over the northern Gulf spreads moisture northward over our forecast area. Precipitation is moving into the area from west- central Alabama and will spread from southwest to northeast through the area during morning Monday. PoPs will progressively increase before becoming categorical across the majority of the area by Monday afternoon. Cloud coverage has similarly increased and overcast skies are in place across north and central Georgia. These overcast ceilings will continue to lower throughout Monday morning. This low pressure will move across our area late Monday into Tuesday morning and as such the highest PoPs are expected at this time. After the low moves off to the northeast, our region will remain in deep southwesterly flow ahead of an upper-level open wave dropping southeastward towards the ArkLaTex region. Wedging has set up across northern Georgia ahead of the approaching wave and is expected stay entrenched across the area at least through Monday evening. Combined with warm advection and increasing cloud coverage, low temperatures Monday morning will be a bit warmer than the previous couple of days, with readings in the upper 30s and 40s. The wedge will also limit high temperatures Monday to the 40s to mid 50s across North and Central GA. Because of the limited temperatures due to the influence of the wedge, minimal instability is expected so continuing with mainly showers Monday and Monday night. Isolated thunderstorms are possible across the far southern portions of the area, where temperatures are the highest, but the probability of thunder is low nonetheless. King LONG TERM /Tuesday Night through Sunday/... Long term period begins with some discrepancies already in place among the long term guidance. What at one time seemed like a relative break in the rainfall now has the GFS having nothing of it. 00Z run features low pressure and inverted trough off the Florida east coast like the ECMWF, but the GFS indicates higher moisture content in place resulting in more widespread rainfall and further north into the forecast area. Thinking for now, will indicate a break, at least through 12Z Wed with just chance pops across the area. Even if this break comes to fruition, it will be a temporary one as the ECMWF quickly transitions to a wetter scenario like the GFS with a saturated column from 1000mb to 500mb. Will begin to see an increasingly diffluent pattern aloft through Wed afternoon with the arrival of closed upper low over the lower Mississippi River Valley. This along with the aforementioned moisture should be more than enough to bring widespread rain back to the region. This activity should remain entrenched over the area through Wed night as upper low shifts east over the Tennessee Valley. Will eventually see some drier mid level air move in from the SW effectively ending rain chances from west to east on Thu. Max QPF potential during this time period looks to be Wed night with values in excess of an inch added to previous totals. Will likely see some long term river flooding issue by this point over Central GA and flood watch likely needed for this time period but not until later today or on Tue. Deese HYDROLOGY... Latest storm totals indicate potential now for 3 to 4 inches with isolated higher amounts. But this is over a 3 and a half day period and the heaviest of this activity may actually be Wed night. Because of this, Flood Watch remains likely but not really needed until later today once we get an idea how rainfall rates are with this first wave. && .AVIATION... 18Z Update... IFR conditions at the TAF sites will deteriorate to LIFR between 20-23Z and remain down until 14-16Z tomorrow with a modest improvement to MVFR. East winds will continue at 10-15kts with gusts to 20kts possible through 21Z, then diminishing to 5-10kts after 00Z. Winds will shift out of the NW tomorrow between 12-15Z at 5-10kts. Visibilities will remain 1-4SM with RA and periods of RA+ throughout the period as well as patchy fog. //ATL Confidence...18Z Update... Medium confidence on all elements Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 47 45 55 42 / 100 100 90 40 Atlanta 49 47 52 43 / 100 100 90 40 Blairsville 47 43 50 37 / 100 100 70 30 Cartersville 48 45 50 39 / 100 100 80 30 Columbus 58 55 60 45 / 100 100 90 40 Gainesville 46 44 53 41 / 100 100 80 40 Macon 57 54 61 47 / 100 100 90 50 Rome 48 45 49 38 / 100 100 70 20 Peachtree City 51 48 54 42 / 100 100 90 40 Vidalia 64 61 72 52 / 90 80 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Deese AVIATION...Atwell
Hazardous weather outlook, Nov 12, 5:26 AM EST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 526 AM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 526 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Increasing rainfall rates expected today will result in 1 to 2 inch totals through tonight. These areas should be able to handle this level rainfall with minimal flood concerns and no flood watch will be issued at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An extended period of rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. Localized flash flooding is possible as well, especially across the higher terrain of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:08 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Nov 12, 1:32 PM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Nov 12, 1:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 9 hr |
| Nov 12, 1:42 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 3:09 PM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Nov 12, 3:37 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Nov 12, 3:50 PM EST | River Flood Warning | FFC | Cherokee, Cobb | 24 hr |
| Nov 12, 4:00 PM EST | River Flood Warning | FFC | Polk | 24 hr |
| Nov 12, 4:05 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 4:39 PM EST | Flash Flood Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more | 6 hr |
| Nov 12, 4:56 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 5:10 PM EST | Flash Flood Warning | FFC | Dawson, Forsyth, Gilmer, Lumpkin | 6 hr |
| Nov 12, 5:18 PM EST | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Nov 12, 6:02 PM EST | River Flood Warning | FFC | Cobb, Fulton | 9 hr |
| Nov 12, 6:21 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Nov 12, 6:31 PM EST | River Flood Warning | FFC | Cherokee | 15 hr |
| Nov 12, 6:38 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 6:52 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 6:59 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.